MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for investigation.Upon evaluation of the device, foreign matter came out due to clogging of the suction channel in the universal cord.In addition, foreign matter was clogged in the nozzle.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that nozzle clogging occurred with the gastrointestinal videoscope.There was no patient harm or user injury reported due to the event.During the evaluation of the device, a foreign material came out of the scope.This mdr is being filed as mdr based on the evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to insufficient reprocessing or handling.It is recommended that the user be reinstructed in the method of handling regarding usage environment.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13971658
Report Number8010047-2022-05490
Device Sequence Number19964385
Product Code FDS
UDI-Device Identifier04953170307478
UDI-Public04953170307478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown